Alert archive / Arkansas / Wind Advisories in 2026

Wind Advisory 3, NWS Memphis, TN

February 18, 20264 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 18, 2026, 11:30 AM CST for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 19, 2026, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 11:30 AM CST (17:30 UTC)
In effect from
Feb 19, 2026, 9:00 AM CST
Expired
Feb 19, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WWUS74 KMEG 181730
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1130 AM CST Wed Feb 18 2026

ARZ009-018-026-028-MOZ113-115-191200-
/O.NEW.KMEG.WI.Y.0003.260219T1500Z-260220T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Kennett, Caruthersville, Paragould,
Piggott, Jonesboro, Blytheville, and Corning
1130 AM CST Wed Feb 18 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schlessiger
4 follow-up statements
187 
WWUS74 KMEG 190325
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
925 PM CST Wed Feb 18 2026

ARZ009-018-026-028-MOZ113-115-200000-
/O.CON.KMEG.WI.Y.0003.260219T1500Z-260220T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Paragould, Corning, Blytheville,
Jonesboro, Caruthersville, Piggott, and Kennett
925 PM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
802 
WWUS74 KMEG 191902
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
102 PM CST Thu Feb 19 2026

ARZ009-018-026-028-MOZ113-115-200000-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Piggott, Kennett, Jonesboro,
Caruthersville, Paragould, and Corning
102 PM CST Thu Feb 19 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AC3
185 
WWUS74 KMEG 192050
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
250 PM CST Thu Feb 19 2026

ARZ009-018-026-028-MOZ113-115-200000-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Piggott, Kennett, Jonesboro,
Caruthersville, Paragould, and Corning
250 PM CST Thu Feb 19 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AC3
795 
WWUS74 KMEG 192332
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
532 PM CST Thu Feb 19 2026

ARZ009-018-026-028-MOZ113-115-200045-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Paragould, Caruthersville,
Piggott, Corning, Jonesboro, and Kennett
532 PM CST Thu Feb 19 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Gusty winds up to 30 mph could still occur through late evening. 

$$

DNM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 18, 5:55 AM CST, 5 hours 35 minutes earlier. Its key messages:

  • Issued at 555 AM CST Wed Feb 18 2026
  • Near record warm temperatures are expected through Thursday, with temperatures 15 to 25 degrees above normal both day and night.
  • An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday.
  • Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week.
Area forecast discussion, Feb 18, 5:55 AM CST, 5 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
555 AM CST Wed Feb 18 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 555 AM CST Wed Feb 18 2026

- Near record warm temperatures are expected through Thursday,
  with temperatures 15 to 25 degrees above normal both day and
  night.

- An unsettled weather pattern will begin Thursday, bringing
  widespread showers and thunderstorms back to the forecast
  through Saturday.

- Much colder air is anticipated Sunday, with temperatures
  dropping back toward or slightly below normal into early next
  week.

&&

.DISCUSSION...
(Tonight through next Tuesday)
Issued at 1118 PM CST Tue Feb 17 2026

The latest surface analysis depicts a large 1025mb high just off
the east coast of the CONUS. To the west, duplicate 985mb lows
are pushing east off the Rockies into the Northern Plains. These
strong low pressure systems are pushing cold fronts across the
central US and tightening the gradient in its wake. This results
in windy conditions across the region. Winds will continue to be
elevated overnight as the aforementioned frontal boundary and
parent lows inch closer to the region. There is a low (10-30%)
chance of sustained winds greater than 25 mph in northeast
Arkansas and the Missouri Bootheel. For the same area and into
West Tennessee, there are high probabilities (>70%) of greater
than 40 mph gusts overnight into Wednesday morning. Due to these
probabilities, a Wind Advisory will go into effect from 10 PM
Tuesday until 6 AM Wednesday.

The pressure gradient will remain tight until the frontal
boundary actually crosses the region, which does not appear to be
until Thursday. The Wind Advisory may need to be extended and/or
expanded in subsequent forecasts but will be evaluated on a day
to day basis. Generally, dry and windy conditions will prevail
prior to the frontal passage. Temperatures will run 15 to
25 degrees above normal each day and night with highs in the 70s
and lows in the upper 50s. Several temperature records could be
tied or broken through Thursday. A few WAA showers may squeeze
out within the southerly flow regime, but pinpointing of location
and amounts is not concrete.

The southerly flow ahead of the frontal boundary does increase
temperatures and surface moisture profiles. There is a marginal
risk (level 1 out of 5) for severe thunderstorms for Thursday
afternoon/evening along the KY/TN/MO borders. As we feel the
windy conditions ahead of this front, the shear associated with
this system is the driving force of this risk. This would be a
rather low-topped event as the moisture will struggle to fully
saturate the upper levels which could squash rain chances all
together.

Despite the limiting factor of moisture, 40 kts or more of
effective shear roughly perpendicular to the boundary will favor
discrete storms development. With early analysis, the LREF
probabilities of severe weather ingredients are pinging the
medium range of 30-45% of MUCAPE >500 J/kg, MUCIN >-25 J/kg, and
bulk shear greater than 30 kts. Given the favored timing of the
frontal boundary approach/passage, low level flow will be
increasing with diurnal trends. With discrete cells being the
favored mode, a low probability exists for damaging winds and a
tornado or two. If a cell becomes supercellular, large hail could
also be impactful, but it does not appear very moist or cool in
the upper levels. Precipitation associated with this activity for
Thursday into Friday is rather lackluster, with probabilities of
a quarter of an inch or more at 30% or less east of the
Mississippi River. This is something to keep an eye on as the
other necessary ingredients are there.

Temperatures will remain above normal Friday and Saturday and
rain chances will linger through Saturday. Higher precipitation
amounts are likely to fall in this timeframe, but still remain
less than an inch once the low pressure system departs. By
Sunday, a strong high pressure system over Canada will sink
southeasterly. Monday and Tuesday will be chilly and below normal
for the end of February, but temperatures will rebound by midweek
next week.

DNM

&&

.AVIATION...
(12Z TAFS)
Issued at 555 AM CST Wed Feb 18 2026

Southwesterly surface wind gusts in excess of 20KT is expected
through mid-morning, as stronger winds off the surface mix down.
Thereafter, gust potential will gradually wane with a weakening
low level pressure gradient and weakening of the low level jet.
Area WSR-88D radars indicate the weakening of the low level jet
was already underway at 1145Z.

MVFR CIGs will erode from west to east this afternoon, but likely
reappear this evening, ahead of a low level pressure trough.
Isolated -SHRA will likely hold off until after 06Z, with limited
impacts to VIS.

&&

.FIRE WEATHER...
Issued at 1118 PM CST Tue Feb 17 2026

There is high confidence that fire weather danger will remain low
through Thursday as minimum relative humidity values stay around
or above 50%. Transport winds will be strong the next couple of
days as the pressure gradient tightens in response to an
approaching low pressure system.

A warming trend will continue through Thursday as strong upper
level high pressure builds in. Our next shot at wetting rainfall
returns late Thursday and continues through the weekend. Colder
and drier conditions are anticipated early next week behind
another passing cold front.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...DNM
AVIATION...PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:19 PM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Mississippi and 2 more9 hr

Nearby

Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.